Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 20, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 23, 2009, 8:42 PM CDT for Holt County, Nodaway County, Missouri. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 8:42 PM CDT (01:42 UTC)
- Expired
- Mar 23, 2009, 9:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Holt County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 168 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 8:42 PM CDT | HAIL 0.88 | Mound City, MO | NICKEL HAIL COVERED THE GROUND. |
| Mar 23, 9:10 PM CDT | HAIL 1 | Maryville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 240142
SVREAX
MOC087-147-240215-
/O.NEW.KEAX.SV.W.0020.090324T0142Z-090324T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT MON MAR 23 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HOLT COUNTY IN NORTHWEST MISSOURI
SOUTHERN NODAWAY COUNTY IN NORTHWEST MISSOURI
* UNTIL 915 PM CDT
* AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL. THIS
STORM WAS LOCATED NEAR MOUND CITY...AND MOVING NORTHEAST AT 40 MPH.
THIS STORM HAS A LONG HISTORY OF PRODUCING LARGE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUND CITY THROUGH 850 PM.
MAITLAND AROUND 850 PM CDT.
MARYVILLE AROUND 910 PM CDT.
THIS WARNING INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 65 AND
80...THROUGH 9 PM.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GRAHAM
AND ARKOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4042 9484 4029 9471 4013 9504 4013 9506
4012 9506 4007 9517 4016 9525
TIME...MOT...LOC 0141Z 229DEG 34KT 4012 9516
$$
BOOKBINDER3 follow-up statements
000
WWUS53 KEAX 240155
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 PM CDT MON MAR 23 2009
MOC087-240205-
/O.CAN.KEAX.SV.W.0020.000000T0000Z-090324T0215Z/
HOLT MO-
855 PM CDT MON MAR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOLT COUNTY IS
CANCELLED...
AT 852 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT INTO NODAWAY
COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 4029 9471 4013 9504 4013 9506 4025 9508
4042 9484
TIME...MOT...LOC 0155Z 228DEG 36KT 4024 9500
$$
MOC147-240215-
/O.CON.KEAX.SV.W.0020.000000T0000Z-090324T0215Z/
NODAWAY MO-
855 PM CDT MON MAR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
NODAWAY COUNTY UNTIL 915 PM CDT...
AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR MAITLAND...OR 12 MILES SOUTHWEST
OF MARYVILLE...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARYVILLE BY 910 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARKOE.
LAT...LON 4029 9471 4013 9504 4013 9506 4025 9508
4042 9484
TIME...MOT...LOC 0155Z 228DEG 36KT 4024 9500
$$
BOOKBINDER000 WWUS53 KEAX 240208 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 908 PM CDT MON MAR 23 2009 MOC147-240215- /O.CON.KEAX.SV.W.0020.000000T0000Z-090324T0215Z/ NODAWAY MO- 908 PM CDT MON MAR 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL NODAWAY COUNTY UNTIL 915 PM CDT... AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED JUST WEST OF MARYVILLE...MOVING NORTHEAST AT 40 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MARYVILLE THROUGH 920 PM CDT. LARGE HAIL IS LIKELY WITH THIS STORM. REMAIN INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4029 9471 4021 9490 4032 9498 4042 9484 TIME...MOT...LOC 0207Z 228DEG 36KT 4032 9488 $$ BOOKBINDER
000 WWUS53 KEAX 240217 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 917 PM CDT MON MAR 23 2009 MOC147-240227- /O.EXP.KEAX.SV.W.0020.000000T0000Z-090324T0215Z/ NODAWAY MO- 917 PM CDT MON MAR 23 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NODAWAY COUNTY HAS EXPIRED... AT 916 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED SLIGHTLY...AND NO LONGER POSE AN IMMEDIATE THREAT TO PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST NODAWAY AND WORTH COUNTIES UNTIL 10 PM...FOR THE THREAT OF NICKEL SIZE HAIL AND 40 TO 50 MPH WIND GUSTS. LAT...LON 4029 9471 4021 9490 4032 9498 4042 9484 TIME...MOT...LOC 0208Z 228DEG 36KT 4032 9487 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 7:19 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 23, 7:19 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
719 PM CDT MON MAR 23 2009
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/ISSUED 523 PM CDT MON MAR 23 2009/
MESOSCALE DISCUSSION...
18Z KTOP SOUNDING SHOWED A FREEZING LEVEL AROUND 11.8K FEET. -20C
LEVEL WAS AROUND 20K FEET. UPSTREAM WARNINGS AND LSRS SHOWED 50DBZ
HEIGHTS TO AROUND 30,000 FEET PRODUCED SEVERE HAIL. THIS SHOULD BE
THE CASE FOR IF/WHEN SUPERCELLS MAKE INTO OUR WESTERN COUNTIES. AT
THE SURFACE THE COLD FRONT WILL CONTINUE TO OVERTAKE THE DRYLINE AND
SURGE EASTWARD THROUGH THIS EVENING. THINKING THAT SUPERCELLS WOULD
BE POSSIBLE FOR OUR EXTREME EASTERN KANSAS COUNTIES AND OUR WESTERN
TIER OF MISSOURI COUNTIES. THIS THREAT SHOULD EXIST FOR ANOTHER FEW
HOURS THROUGH 23Z TO 00Z. THREATS ASSOCIATED WITH THIS INITIAL
ACTIVITY WOULD BE IN THE FORM OF DAMAGING WINDS AND LARGE HAIL.
TORNADOES WOULD ALSO BE POSSIBLE GIVEN THE HIGH AMOUNTS OF SHEAR BUT
LIMITED INSTABILITY MAY LIMIT TORNADO POTENTIAL. BEYOND
00Z...CONVECTIVE INSTABILITY LOOKS LIMITED RELATIVE TO THE INCREASING
CIN. LOW LEVEL/0-3KM/ SHEAR REMAINS IMPRESSIVE...35 TO 45 KTS...AS
DOES LOW LEVEL HELICITY /0-1KM/...250-400 M2/S2. AS THE LOW LEVEL
SHEAR DECREASES MID LEVEL SHEAR /3-6 KM/ DECREASES TO AROUND 10 TO 20
KTS. THE ABOVE PARAMETERS WITH THE FORCING FROM A VERY STRONG PV
ANOMALY...SHOULD TEND TO EVOLVE CONVECTION INTO MORE LINEAR/QUASI
LINEAR SYSTEM. GIVEN THE HIGH LOW LEVEL SHEAR AND DECREASING MID
LEVEL SHEAR BOWING SEGMENTS WITH DAMAGING WINDS APPEARS TO BE BIGGEST
THREAT. THERE WOULD ALSO BE A RISK FOR MESOVORTICES WITH HIGHER
POTENTIAL FOR DAMAGING WINDS AND POSSIBLY TORNADOES.
CDB
&&
.PREV DISCUSSION...
/ISSUED 425 PM CDT MON MAR 23 2009/
CONCERNS FOR THIS FORECAST PACKAGE ARE MANY...BUT TODAYS FOCUS WILL
BE ON OUR SEVERE WEATHER THREAT OVER THE NEXT 24 HOURS ALONG WITH
OUR POTENTIAL FOR FLOODING.
WATER VAPOR IMAGERY THIS AFTERNOON SHOWS US THAT A WELL DEVELOPED
CUTOFF LOW HAS SPUN UP AND MOVED INTO WESTERN NEBRASKA. COMPARISON
BETWEEN THE UPPER LEVEL AND SURFACE LOW CENTERS SHOW THAT THE SYSTEM
IS ALREADY NEARLY VERTICALLY STACKED. SURFACE OBSERVATIONS INDICATE
THAT THE DRY LINE SURGED EAST ACROSS KANSAS AS THE LOW STACKED UP
ACROSS WESTERN NEBRASKA THIS MORNING...AND WAS JUST WEST OF A
MEDICINE LODGE TO CONCORDIA KANSAS LINE BY 19Z/23. COLD AIR BEHIND
THE FRONT WAS LAGGING BACK IN EASTERN COLORADO. RADAR SHOWS US THAT
THUNDERSTORMS HAVE DEVELOPED ALONG THE DRY LINE ACROSS CENTRAL
KANSAS NORTH INTO NEBRASKA. THIS IS IN THE REGION WHERE LATE MORNING
AND EARLY AFTERNOON SURFACE INSTABILITIES OF AROUND 1000 J/KG WERE
NOTED. LOOKING FURTHER AFIELD...UPPER AIR OBSERVATIONS SHOW THAT
GULF MOISTURE IS PUSHING NORTH...WITH 12Z/23 PRECIPITABLE WATER
VALUES OF JUST UNDER ONE INCH ACROSS OUR FORECAST AREA CURRENTLY.
EXPECTATIONS ARE THAT WE WILL HAVE PRECIPITABLE WATER VALUES NORTH
OF ONE INCH BY THIS EVENING WHEN THE THREAT OF CONVECTIVE WEATHER IS
HIGHEST.
FOR THE REST OF THE AFTERNOON/EARLY EVENING HOURS...THREAT OF
CONVECTION IS LOOKING TO HOLD OFF UNTIL THIS EVENING. STRATUS DECK
AHEAD OF THE FRONT ACROSS EASTERN KANSAS AND WESTERN MISSOURI HAS
HELPED PUT A LID ON ANY PREFRONTAL CONVECTION. 18Z/23 SOUNDING FROM
THE TOPEKA FORECAST OFFICE ALSO EMPHASIZES THIS WITH A EML EVIDENT
ABOVE 750MB. EXPECTATIONS OF CONVECTION WILL WAIT UNTIL THE
COMBINATION OF A H3 JET STREAKING...NOSING INTO MISSOURI UNDER THE
UPPER LEVEL LOW...WILL COUPLE WITH COOLING TEMPERATURES ALOFT TO
DESTABILIZE THE ATMOSPHERE ENOUGH TO SUPPORT THUNDERSTORMS ALONG AND
JUST AHEAD OF THE APPROACHING FRONT THROUGH THE OVERNIGHT HOURS.
OTHERWISE...FOR THIS AFTERNOON...THE WIND ADVISORY THAT IS EFFECT
WILL BE ALLOWED TO EXPIRE AT 00Z/24. PRESSURE GRADIENT ACROSS THE
FORECAST AREA WILL BEGIN TO RELAX LATE THIS AFTERNOON AS THE SURFACE
TROUGH APPROACHES FROM THE WEST. WINDS WILL STILL BE BREEZY TONIGHT
AHEAD OF AND BEHIND THE FRONT...BUT ADVISORY LEVEL WINDS WILL NOT BE
AN ISSUE.
FOR TONIGHT...THE DRY LINE ACROSS SOUTHERN KANSAS WILL HANG UP AND
MAKE ONLY SLOW PROGRESS EAST FOR THE REST OF THE AFTERNOON HOURS AND
EVENING HOURS. HOWEVER...THE NORTHERN END OF THE LINE...IN NORTHERN
KANSAS AND NEBRASKA...WILL SHIFT EAST QUICKLY AS THE STACKED LOW
LIFTS NORTHEAST INTO CENTRAL SOUTH DAKOTA THIS EVENING. THE
COMBINATION OF FORECAST DRY LINE PROGRESS...AND RADAR TRENDS...
INDICATES THAT THE STORMS CURRENTLY MOVING EAST THROUGH SOUTHERN
NEBRASKA WILL PUSH INTO THE FAR NORTHWEST CORNER OF MISSOURI AROUND
00Z-01Z. ACTIVITY WILL SPREAD SOUTH ALONG THE LINE AND TAIL BACK
THROUGH SOUTH CENTRAL KANSAS THIS EVENING. ALL THIS ACTIVITY WILL
SLOWLY SHIFT EAST OVERNIGHT...WITH CENTRAL MISSOURI PROBABLY NOT
SEEING ANY ACTIVITY UNTIL WELL AFTER MIDNIGHT...MAYBE SUNRISE.
0-6KM SHEAR VALUES OF 50+ KNOTS INDICATES THAT SHEAR WILL NOT BE A
LIMITING FACTOR OVERNIGHT AS THE FRONT MOVES THROUGH AND CONVECTION
DEVELOPS. ANY LIMITING ISSUES WILL PROBABLY BE TIED TO THE SHEAR
OVERWHELMING THE AVAILABLE INSTABILITY...WHICH IS CURRENTLY PROGGED
TO RANGE AROUND 500-800 J/KG JUST AHEAD OF THE FRONT THROUGH THE
OVERNIGHT HOURS.
BESIDES THE POTENTIAL FOR SEVERE THUNDERSTORMS OVERNIGHT...FLASH
FLOODING WILL ALSO BE AN ISSUE. THE SLOW PROGRESS OF THE FRONT
EAST...WHEN COMBINED WITH PRECIPITABLE WATER VALUES OF OVER ONE
INCH...INDICATES THAT HEAVY RAIN MAY OCCUR WITH ANY OF THE STORMS
THAT OCCUR. THIS IN TURN IMPLIES THAT ANY LOCATIONS THAT RECEIVES
REPEATED CONVECTION OVERNIGHT MAY ALSO HAVE ISSUES WITH FLOODING.
THEREFORE...A STAGGERED FLASH FLOOD WATCH HAS BEEN HOISTED ACROSS
THE FORECAST AREA FOR TONIGHT AND TOMORROW. DUE TO THE EXPECTED SLOW
PROGRESS OF THE STORMS ACROSS THE FORECAST AREA...THE FLOOD WATCH
ACROSS CENTRAL MISSOURI INTO NORTHEAST MISSOURI WILL NOT GO INTO
EFFECT UNTIL MID MORNING TUESDAY. SEE THE FLOOD WATCH /STLFFAEAX/
PRODUCT FOR MORE DETAILS.
FOR TUESDAY...SURFACE FRONT WILL STILL BE MOVING EAST THROUGH THE
CWA TUESDAY MORNING. BOTH GFS AND NAM INDICATE THAT FRONT WILL NOT
EXIT THE FORECAST AREA UNTIL AFTER THE NOON TIME HOUR. THIS WILL
MAKE CONTINUING ROUNDS OF CONVECTION LIKELY...ESPECIALLY ACROSS OUR
EASTERN EDGE...THROUGH 00Z/25. SEVERE THREAT WITH TUESDAYS ONGOING
THUNDERSTORM ACTIVITY LOOKS MINIMAL AT THIS TIME. 0-6KM SHEAR VALUES
WILL STILL BE AROUND 40+ KNOTS...BUT INSTABILITY IS HARD TO FIND.
THIS WILL LEAVE OUR MAIN CONCERN FOCUSED ON THE POTENTIAL FOR
FLOODING.
FOR THE REST OF THE FORECAST...LITTLE HAS BEEN CHANGED FROM THE
EARLIER. WEDNESDAY WILL BE A RATHER QUITE COMPARED TO MONDAY AND
TUESDAY WITH SURFACE WINDS BACKING FROM THE WEST TO THE SOUTH.
TEMPERATURES WILL BE NEAR NORMAL AS A RESULT. MORE POTENTIAL FOR
RAIN AND THUNDERSTORMS MOVES BACK INTO THE FORECAST AREA THURSDAY
NIGHT THROUGH SATURDAY AS ANOTHER COMPACT CUTOFF LOW MOVES THROUGH
THE PLAINS.
CUTTER
&&
.AVIATION...
FOR THE 00Z TAFS...STRONG GUSTY WINDS AT THE TERMINALS WILL BE AND
ISSUE THROUGH THE EVENING HOURS. PRESSURE GRADIENT WILL STAY TIGHT
AHEAD OF THE APPROACHING FRONT. WINDS WILL CALM DOWN A LITTLE
BETWEEN 07Z-09Z AS THE FRONT MOVES THROUGH THE TERMINAL SITES.
CONVECTION WILL BE MORE DIFFICULT TO PIN DOWN. THE LINES OF
THUNDERSTORMS THAT HAVE DEVELOPED HAVE ORIENTED THEMSELVES TO THE
NORTH AND SOUTH OF THE THE TERMINALS AT THIS TIME. HAVE ESTIMATED
THAT THE LINES WILL MERGE AND MOVE INTO THE TERMINALS BETWEEN
02Z-06Z...THOUGH THIS IS A LOW CONFIDENCE FORECAST. EXPECT TO BE
UPDATING THE TERMINALS THROUGH THE NIGHT AS STORM DEVELOPMENT AND
MOTION BECOMES MORE APPARENT.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 11 PM MONDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ005-MOZ011-MOZ012-MOZ013-MOZ014-MOZ020-MOZ021-MOZ022-
MOZ023-MOZ028-MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-MOZ039-
MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
FLASH FLOOD WATCH UNTIL 6 AM TUESDAY FOR MOZ001-MOZ002-MOZ003-
MOZ004-MOZ011-MOZ012-MOZ013-MOZ020.
FLASH FLOOD WATCH FROM MIDNIGHT TUESDAY TO 9 AM TUESDAY FOR
MOZ005-MOZ006-MOZ007-MOZ014-MOZ015-MOZ016-MOZ021-MOZ022-
MOZ023-MOZ024-MOZ028-MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-
MOZ043-MOZ044-MOZ053-MOZ054.
FLASH FLOOD WATCH FROM 6 AM TUESDAY TO 3 PM TUESDAY FOR MOZ008-
MOZ017-MOZ025-MOZ032-MOZ033-MOZ039-MOZ040-MOZ045-MOZ046.
KS...FLASH FLOOD WATCH UNTIL 6 AM TUESDAY FOR KSZ025-KSZ102.
WIND ADVISORY UNTIL 11 PM MONDAY FOR KSZ025-KSZ057-KSZ060-KSZ102-
KSZ103-KSZ104-KSZ105.
FLASH FLOOD WATCH FROM MIDNIGHT TUESDAY TO 9 AM TUESDAY FOR
KSZ057-KSZ060-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Mar 23, 1:11 PM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 111 PM CDT MON MAR 23 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 111 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTH WINDS WILL REMAIN SUSTAINED IN THE 25 TO 35 MPH RANGE THROUGH THE AFTERNOON HOURS WITH GUSTS INTO THE 40 TO 45 MPH RANGE AT TIMES AND A WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM. A COLD FRONT WILL BE APPROACHING FROM THE WEST THIS EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FROM SOUTHEAST AND EAST CENTRAL KANSAS INTO NORTHWEST MISSOURI...WELL AHEAD OF THE MAIN LINE OF STORMS ASSOCIATED WITH THE COLD FRONT. THE INSTABILITY WILL NOT BE AS GREAT WITH THE SCATTERED STORMS AHEAD OF THE FRONT...BUT THERE IS ENOUGH SHEAR TO BE OF CONCERN TO ORGANIZE THESE STORMS INTO SUPERCELL TYPE DEVELOPMENT THAT COULD SUSTAIN A LARGE HAIL AND DAMAGING WIND THREAT. THEN BY LATE EVENING THE DRY LINE AND COLD FRONT WILL BE SURGING NORTHEAST TOWARD NORTHEAST KANSAS AND NORTHWEST MISSOURI. THIS IS EXPECTED TO BRING THE STRONG TO SEVERE STORMS ASSOCIATED WITH THE FRONT INTO THIS REGION...WITH THE MORE LIKELY TIMEFRAME BEING AFTER 9 PM. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THEN AFTER MIDNIGHT AND DURING THE EARLY MORNING HOURS THE LINE OF STORMS ASSOCIATED WITH THE COLD FRONT SHOULD SWING EAST INTO EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. AT THIS POINT...THE MAIN THREAT IS EXPECTED TO BE WINDS...HAIL AND VERY HEAVY RAINFALL. THE STORMS IN NORTHWEST MISSOURI WILL BE MOVING EAST INTO NORTH CENTRAL MISSOURI DURING THIS TIME FRAME WITH ALSO WINDS...HAIL AND HEAVY RAINFALL THE MAIN THREATS. THE EASTWARD PROGRESSION OF THE FRONT WILL BE SLOWED OVERNIGHT...SO REPEATED ROUNDS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE ACROSS AREAS FROM EASTERN KANSAS INTO NORTHWEST AND NORTH CENTRAL MISSOURI. CENTRAL MISSOURI...INCLUDING THE SEDALIA AND BOONVILLE AREAS...MAY NOT SEE THE HEAVIER RAIN UNTIL TOWARD DAYBREAK. WITH THE THREAT OF HEAVY RAINFALL...FLOODING ISSUES WILL BE A BIG CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...THE FRONT WILL LIKELY NOT MOVE EAST OF THE OUTLOOK AREA UNTIL EARLY AFTERNOON. UNTIL THAT TIME...THERE WILL BE THE POTENTIAL OF STRONG STORMS PRODUCING MORE HEAVY RAINFALL...MAINLY IN AREAS FROM EAST OF INTERSTATE 35...INTO NORTHEAST AND CENTRAL MISSOURI. SEVERE STORMS WILL BE LESS LIKELY...ALTHOUGH HAIL AND STRONG WINDS CAN NOT BE TOTALLY RULED OUT. ANOTHER STORM SYSTEM WILL BE MOVING INTO THE REGION FRIDAY AND FRIDAY NIGHT. THE MOST LIKELY TIME FRAME FOR THUNDERSTORMS WILL BE FRIDAY NIGHT...MAINLY IN AREAS TO THE SOUTH AND EAST OF KANSAS CITY...INTO CENTRAL MISSOURI. IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL OCCUR WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED...LATER THIS EVENING AND INTO THE EARLY MORNING HOURS ALONG AND WEST OF A LINE FROM BETHANY TO CLINTON. REPORTS OF FLOODING ARE REQUESTED TONIGHT AND ON TUESDAY. PC
In the hours before
Local storm report, Mar 23, 4:59 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM NON-TSTM WND DMG ATCHISON 39.56N 95.13W
03/23/2009 ATCHISON KS LAW ENFORCEMENT
ROOF DAMAGE TO VET CLINIC
&&
PCLocal storm report, Mar 23, 7:18 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
718 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL CORNING 40.25N 95.45W
03/23/2009 E1.00 INCH HOLT MO TRAINED SPOTTER
&&
MRDLocal storm report, Mar 23, 7:20 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
720 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL WESTBORO 40.54N 95.32W
03/23/2009 E1.00 INCH ATCHISON MO EMERGENCY MNGR
QUARTER SIZED HAIL ON I-29 EXIT 99. REPORTED BY COUNTY
DISPATCH.
&&
ADOLPHSONLocal storm report, Mar 23, 7:22 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
722 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL FAIRFAX 40.34N 95.39W
03/23/2009 E1.25 INCH ATCHISON MO TRAINED SPOTTER
&&
ADOLPHSONSpecial weather statement, Mar 23, 7:33 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 733 PM CDT MON MAR 23 2009 MOZ001-002-240115- ATCHISON-NODAWAY- 733 PM CDT MON MAR 23 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN NODAWAY AND EXTREME SOUTHEAST ATCHISON COUNTIES UNTIL 815 PM CDT... AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF FAIRFAX...OR 10 MILES SOUTHEAST OF TARKIO...MOVING NORTHEAST AT 45 MPH. THIS STORM HAS A HISTORY OF PRODUCING UP TO HALF DOLLAR SIZE HAIL BETWEEN CORNING AND FAIRFAX...BUT HAS SHOWN A SLIGHT WEAKENING TREND. STILL...NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM WHILE SOUTHERLY WINDS CONTINUE TO GUST TO NEAR 50 MPH AT TIMES. PEOPLE IN ATCHISON AND NODAWAY COUNTIES...INCLUDING THE CITY OF BURLINGTON JUNCTION...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BOOKBINDER
Local storm report, Mar 23, 8:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
832 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 2 N CORNING 40.28N 95.45W
03/23/2009 E1.00 INCH ATCHISON MO EMERGENCY MNGR
QUARTER SIZED HAIL ON I-29 EXIT 99. REPORTED BY COUNTY
DISPATCH.
&&
ADOLPHSONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:04 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 41 min |
| Mar 23, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 33 min |
| Mar 24, 12:36 AM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 5 hr |
| Mar 24, 1:14 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 31 min |
| Mar 24, 7:47 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 13 hr |
| Mar 24, 8:03 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 27 min |
| Mar 24, 8:24 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 36 min |
| Mar 24, 8:48 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Saline | 27 min |
| Mar 24, 8:51 AM CDT | River Flood Warning | EAX | Buchanan | 53 hr |
| Mar 24, 9:27 AM CDT | River Flood Warning | EAX | Linn, Livingston | 69 hr |
| Mar 24, 9:27 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Mar 24, 12:08 PM CDT | Areal Flood Warning | EAX | Adair, Daviess, DeKalb, Gentry, Grundy, Harrison and 6 more | 18 hr |
| Mar 24, 12:17 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 21 hr |
| Mar 24, 12:41 PM CDT | Areal Flood Warning | EAX | Cooper, Howard | 24 hr |
| Mar 24, 1:44 PM CDT | River Flood Warning | EAX | Cooper | 22 hr |
| Mar 24, 1:44 PM CDT | River Flood Warning | EAX | Cooper | 34 hr |
| Mar 24, 2:48 PM CDT | River Flood Warning | EAX | Howard | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.